This experiment was carried out to evaluate the role of vitamin E in decreasing the toxic effect of digoxin. Electrocardiographic recordings of New Zealand rabbits which were treated with digoxin-only or digoxin+vitamin E were used. Recordings were obtained before and 24 hours after treatments. It was found that digoxin-only treatment caused a sinusoidal tachicardia without changing the durations or amplitudes of any wave on the trace. However, digoxin+vitamin E treatment did not produce any increase in heart rate. It was concluded that vitamin E injection along with digoxin injection might lower the toxic effect of digoxin. More studies are needed to convince these findings.
MERAL, İSMAİL; BAYDAŞ, BURHANETTİN; BAYIROĞLU, FAHRİ; and UYSAL, HAMDİ (1999) "Role of Vitamin E in Decreasing the Toxic Effect of Digoxin," Turkish Journal of Veterinary & Animal Sciences: Vol. 23: No. 5, Article 7. Available at: https://journals.tubitak.gov.tr/veterinary/vol23/iss5/7